Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 129, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 4, 2014, 1:00 AM CDT for Sheridan County, Wells County, North Dakota. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2014, 1:00 AM CDT (06:00 UTC)
- Expired
- Sep 4, 2014, 2:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Sheridan County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 117 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 1:00 AM CDT | HAIL 1 | 8 Ne Goodrich, ND | |
| Sep 4, 1:13 AM CDT | HAIL 1.75 | Chaseley, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 7:01 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 6.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1433 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
627
WUUS53 KBIS 040600
SVRBIS
NDC083-103-040700-
/O.NEW.KBIS.SV.W.0129.140904T0600Z-140904T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
100 AM CDT THU SEP 4 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL SHERIDAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTHERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 200 AM CDT
* AT 1258 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
HURDSFIELD...OR 20 MILES SOUTH OF HARVEY...AND MOVING EAST AT 40
MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SYKESTON AND CATHAY AROUND 140 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE CHASELEY...BOWDON AND HEATON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4732 9928 4739 10016 4762 10020 4772 9928
4733 9926
TIME...MOT...LOC 0601Z 273DEG 33KT 4749 9993
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
$$
AYD4 follow-up statements
701
WWUS53 KBIS 040613
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
113 AM CDT THU SEP 4 2014
NDC083-040623-
/O.CAN.KBIS.SV.W.0129.000000T0000Z-140904T0700Z/
SHERIDAN ND-
113 AM CDT THU SEP 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SHERIDAN COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4732 9927 4732 9931 4738 9994 4764 9998
4772 9928 4733 9926
TIME...MOT...LOC 0613Z 272DEG 32KT 4748 9975
$$
NDC103-040700-
/O.CON.KBIS.SV.W.0129.000000T0000Z-140904T0700Z/
WELLS ND-
113 AM CDT THU SEP 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN WELLS
COUNTY UNTIL 200 AM CDT...
AT 110 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
HURDSFIELD...OR 21 MILES SOUTH OF HARVEY...MOVING EAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SYKESTON AND CATHAY AROUND 140 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE HEATON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4732 9927 4732 9931 4738 9994 4764 9998
4772 9928 4733 9926
TIME...MOT...LOC 0613Z 272DEG 32KT 4748 9975
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
$$
AYD175
WWUS53 KBIS 040625
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
125 AM CDT THU SEP 4 2014
NDC103-040700-
/O.CON.KBIS.SV.W.0129.000000T0000Z-140904T0700Z/
WELLS ND-
125 AM CDT THU SEP 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WELLS COUNTY UNTIL 200 AM CDT...
AT 124 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
SYKESTON...OR 22 MILES WEST OF CARRINGTON...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SYKESTON AND CATHAY AROUND 140 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE HEATON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4732 9934 4736 9976 4763 9980 4772 9928
4732 9927
TIME...MOT...LOC 0625Z 270DEG 31KT 4747 9958
HAIL...1.25IN
WIND...60MPH
$$
AYD600
WWUS53 KBIS 040641
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
141 AM CDT THU SEP 4 2014
NDC103-040700-
/O.CON.KBIS.SV.W.0129.000000T0000Z-140904T0700Z/
WELLS ND-
141 AM CDT THU SEP 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
WELLS COUNTY UNTIL 200 AM CDT...
AT 140 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SYKESTON...OR
12 MILES WEST OF CARRINGTON...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL WELLS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4739 9962 4759 9965 4765 9928 4736 9927
TIME...MOT...LOC 0642Z 274DEG 32KT 4747 9935
HAIL...1.25IN
WIND...60MPH
$$
AYD636
WWUS53 KBIS 040650
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
150 AM CDT THU SEP 4 2014
NDC103-040700-
/O.CON.KBIS.SV.W.0129.000000T0000Z-140904T0700Z/
WELLS ND-
150 AM CDT THU SEP 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
WELLS COUNTY UNTIL 200 AM CDT...
AT 148 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SYKESTON...OR
9 MILES WEST OF CARRINGTON...MOVING EAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL WELLS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4739 9944 4757 9944 4758 9927 4738 9927
TIME...MOT...LOC 0650Z 274DEG 29KT 4747 9930
HAIL...1.50IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 11:47 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Sep 3, 11:47 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1147 PM CDT WED SEP 3 2014 .UPDATE... ISSUED AT 1150 PM CDT WED SEP 3 2014 QUICK UPDATE TO REMOVE A FEW COUNTIES ACROSS WESTERN NORTH DAKOTA. SURFACE COLD FRONT HAS MOVED THROUGH THE FAR WEST AND THE SEVERE THREAT HAS DECREASED GREATLY THERE. FARTHER EAST...TWO CONVECTIVE SYSTEMS CONTINUE TO PRODUCE SEVERE WEATHER...ONE OVER EASTERN DUNN AND THE OTHER OVER EASTERN MCLEAN. UPDATED POPS BASED ON LATEST RADAR AND NEAR TERM MODELS. UPDATE ISSUED AT 916 PM CDT WED SEP 3 2014 THUNDERSTORMS ACROSS WESTERN NORTH DAKOTA HAVE INCREASED IN COVERAGE OVER THE PAST COUPLE HOURS. HAVE INCREASED POPS ACROSS THE SOUTHWEST AND CENTRAL PART OF THE STATE WITH THE HRRR AND RAP SHOWING HIGHER THUNDERSTORM CHANCES FOR THOSE LOCATIONS. UPDATE ISSUED AT 640 PM CDT WED SEP 3 2014 ISOLATED SEVERE THUNDERSTORM CONTINUES TO TRACK EAST ACROSS NORTHWEST NORTH DAKOTA...WITH ADDITIONAL STRONG CONVECTION OVER NORTHEAST MONTANA. SURFACE BASED CONVECTION HAS YET TO DEVELOP OVER WESTERN NORTH DAKOTA BUT SUCCESSIVE RUNS OF THE HRRR HAVE INDICATED SCATTERED CONVECTION ACROSS THE SOUTHWEST AND MOVING INTO THE SOUTH CENTRAL. LATEST RUN IS HINTING MORE AT THE CONVECTION IN NORTHEAST MONTANA TRACKING ACROSS THE NORTHWEST AND NORTH CENTRAL. WILL NEED TO MONITOR FOR POSSIBLE CONVECTIVE WATCH THIS EVENING. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 221 PM CDT WED SEP 3 2014 CURRENT SURFACE ANALYSIS PLACES LOW OVER SOUTHEAST MONTANA WITH MOISTURE CONTINUING TO SLOWLY WRAP UP INTO CENTRAL NORTH DAKOTA AHEAD OF IT. UPPER LEVEL ANALYSIS PLACES TROUGH/LOW PUSHING FORWARD INTO EASTERN MONTANA. INITIAL WAVE EJECTING AHEAD OF THE TROUGH CONTINUES TO PRODUCE CONVECTION OVER NORTHEAST MONTANA. FORECAST CHALLENGES FOR TODAY INCLUDE THE SEVERE POTENTIAL LATE TODAY INTO TONIGHT...AND THEN GUSTY WINDS ON THURSDAY. FOR THE REST OF THIS AFTERNOON INTO TONIGHT...UPPER TROUGH WILL CONTINUE ITS EASTWARD PUSH WITH BROAD SCALE LIFT CONTINUING TO INCREASE FROM WEST TO EAST. MOISTURE WILL CONTINUE TO INCREASE AS LOW SLOWLY SHIFTS TOWARDS NORTH CENTRAL SOUTH DAKOTA. INITIAL DISCRETE STORMS THAT DEVELOP WILL ENCOUNTER INCREASING INSTABILITY ALONG WITH IMPRESSIVE DEEP LAYER SHEAR. EXPECT INITIAL STORMS WILL HAVE A MAINLY HAIL THREAT ALONG WITH A STRONG WIND THREAT. AS TIME GOES ON AND STORM DEVELOPMENT WORKS EASTERLY ENCOUNTERING HIGHER MOISTURE...THERE MAY BE A BRIEF TORNADO THREAT IF THE STORMS CAN BE SURFACE BASED. WITH THAT SAID...THE HAIL AND WIND THREAT WILL CONTINUE INTO THE LATE EVENING. FOCUS FOR SEVERE WILL SHIFT OVER MAINLY CENTRAL INTO EASTERN NORTH DAKOTA OVERNIGHT AS PLUME OF STRONG INSTABILITY REMAINS WITH STRONG THETA-E ADVECTION...WHILE OVER THE WEST ATMOSPHERE WILL STABILIZE. STORMS SHOULD ALL BE PUSHED OFF TO THE EAST BY SUNRISE WITH SHOWERS LINGERING. ON THURSDAY...SOME SHOWERS WILL REMAIN PRIMARILY OVER THE NORTHERN AND EASTERN PART OF THE STATE AS UPPER TROUGH MAKES ITS WAY EAST. PRIMARY CONCERN WILL BE GUSTY WEST TO NORTHWESTERLY WINDS DEVELOPING AS COLD AIR POURS INTO THE AREA WITH TIGHT PRESSURE GRADIENT AS LOW SHIFTS INTO MINNESOTA. STRONGEST WINDS LOOK TO BE OVER SOUTHWEST NORTH DAKOTA IN THE MORNING...WITH WINDS DIMINISHING IN THE AFTERNOON AS GRADIENT RELAXES AND COLD AIR ADVECTION DECREASES. TEMPERATURES WILL BE SEASONABLY COOL WITH MANY LOCATIONS AROUND 10-15 DEGREES BELOW AVERAGE. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 221 PM CDT WED SEP 3 2014 A NORTHWEST FLOW ALOFT IS MAINTAINED THURSDAY NIGHT INTO SATURDAY...THEN TRANSITIONS TO A ZONAL FLOW SUNDAY INTO WEDNESDAY. A MORE ACTIVE PERIOD WILL EVOLVE DURING THE ZONAL FLOW PERIOD AS A STRONG SHORTWAVE TROUGH AND ASSOCIATED POTENT COLD FRONT IS SLATED TO SWEEP THROUGH TUESDAY INTO WEDNESDAY...WITH SEVERE WEATHER POSSIBLE. GUSTY NORTHWEST WINDS THURSDAY EVENING WILL QUICKLY SUBSIDE AS A SURFACE HIGH PRESSURE SLIDES ACROSS SOUTHWEST NORTH DAKOTA EARLY THURSDAY NIGHT AND INTO CENTRAL SOUTH DAKOTA BY 12Z FRIDAY. A CLEAR SKY...GOOD RADIATIONAL COOLING...AND DEWPOINTS IN THE UPPER 30S LOOK REASONABLE TO SUPPORT OVERNIGHT LOWS IN THE UPPER 30S ACROSS THE SOUTHWEST...ESPECIALLY OVER THE NORMAL COLDER LOCATIONS SUCH AS HETTINGER. HENCE HAVE LOWERED MINIMUM TEMPERATURES INTO THE UPPER 30S UNDER THIS WEATHER PATTERN. OVERALL...A QUIET/PLEASANT WEATHER PATTERN CONTINUES FRIDAY/SATURDAY WITH A SLOW MODERATING TREND. H85 TEMPS BEGIN TO WARM LEADING TO HIGHS INTO THE 70S SATURDAY AND SUNDAY. THERE WILL BE A SUBTLE DRY COLD FRONTAL PASSAGE SATURDAY AFTERNOON...HOWEVER OTHER THAN A WINDSHIFT TO THE NORTHWEST...NOT EXPECTING MUCH OF A TEMPERATURE CHANGE. A MORE ACTIVE WEATHER PATTERN SLOWLY BEGINS TO EMERGE SUNDAY NIGHT AS A WEAK SHORTWAVE SLIDES THROUGH WITH WARM AIR ADVECTION PROCESSES TAKING OVER. A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY MAINLY FOR THE JAMES RIVER VALLEY. THE WARMEST DAY WILL BE MONDAY WITH HIGHS REACHING BETWEEN 75 AND 85. THIS WILL BE FOLLOWED BY A STRONG COLD FRONT WHICH WILL APPROACH NORTHWEST NORTH DAKOTA TUESDAY MORNING AND THEN SWEEP THROUGH TUESDAY AFTERNOON/EVENING. A STRONG H85 BAROCLINIC ZONE SHIFTS THROUGH TUESDAY NIGHT WITH THE 0C TO -2C ISOTHERM SETTLING INTO CENTRAL NORTH DAKOTA WEDNESDAY. THIS TREND SETS THE STAGE FOR MUCH COLDER AIR WEDNESDAY THROUGH FRIDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 640 PM CDT WED SEP 3 2014 SCATTERED CONVECTION THIS EVENING ACROSS WESTERN AND CENTRAL NORTH DAKOTA AS A COLD FRONT MOVES THROUGH THE AREA. FLOW WILL TURN WEST TO NORTHWEST LATE TONIGHT AND THURSDAY WITH AREAS OF MVFR CLOUDINESS...ESPECIALLY ACROSS THE NORTH...KISN TO KMOT. STRONG NORTHWEST WINDS ON THURSDAY WITH THE STRONGEST 20 TO 35 MPH AT KDIK. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 6 AM TO 4 PM MDT THURSDAY FOR NDZ031>033-040- 041-043-044. && UPDATE...NH SHORT TERM...JJS LONG TERM...KS
Hazardous weather outlook, Sep 3, 9:23 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 923 PM CDT WED SEP 3 2014 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-050230- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 923 PM CDT WED SEP 3 2014 /823 PM MDT WED SEP 3 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. THUNDERSTORMS OVER WESTERN NORTH DAKOTA THIS EVENING WILL CONTINUE TO SPREAD EAST TONIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS. A TORNADO IS ALSO POSSIBLE DURING THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ON THURSDAY...WITH THE STRONGEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH EXPECTED OVER SOUTHWEST SOUTH DAKOTA WHERE A WIND ADVISORY IS IN EFFECT. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN AND CENTRAL NORTH DAKOTA ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SPOTTERS SHOULD REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS CK
In the hours before
Local storm report, Sep 3, 11:46 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1146 PM CDT WED SEP 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 PM HAIL 1 E COLEHARBOR 47.54N 101.20W
09/03/2014 E1.00 INCH MCLEAN ND TRAINED SPOTTER
LASTED A FEW MINUTES
&&
WALocal storm report, Sep 3, 11:48 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
1148 PM CDT WED SEP 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM HAIL 1 E COLEHARBOR 47.54N 101.20W
09/03/2014 E1.00 INCH MCLEAN ND TRAINED SPOTTER
LASTED A FEW MINUTES
&&
CORRECTED EVENT TIME
WALocal storm report, Sep 3, 11:49 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1149 PM CDT WED SEP 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 6 SW DUNN CENTER 47.29N 102.71W
09/03/2014 DUNN ND PUBLIC
*** 1 INJ *** A CAMPER WAS TIPPED ON ITS SIDE...HORSE
TRAILER MOVED AND A QUONSET DAMAGED BY A POSSIBLE
TORNADO. A NINE YEAR OLD CHILD WAS TRAPPED IN THE CAMPER
PULL-OUT. ADDITIONAL INFORMATION WILL BE SENT WHEN IT
BECOMES AVAILABLE.
&&
HAMILTONLocal storm report, Sep 4, 12:36 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1236 AM CDT THU SEP 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND GST 14 S BEULAH 47.06N 101.78W
09/04/2014 E60 MPH MERCER ND STORM CHASER
&&
WALocal storm report, Sep 4, 12:41 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1241 AM CDT THU SEP 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM HAIL 10 S HALLIDAY 47.21N 102.34W
09/03/2014 E1.00 INCH DUNN ND PUBLIC
REPORT RELAYED BY BROADCAST METEOROLOGIST. HAIL TIME
ESTIMATED. GUSTY WINDS REPORTS WITH NO ESTIMATE OF
SPEED.
&&
JP MARTINLocal storm report, Sep 4, 12:51 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1251 AM CDT THU SEP 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM HEAVY RAIN GOLDEN VALLEY 47.29N 102.06W
09/04/2014 M2.25 INCH MERCER ND PUBLIC
&&
KINGThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:30 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville, Ward | 60 min |
| Sep 3, 7:47 PM CDT | Special Weather Statement | BIS | Williams | 28 min |
| Sep 3, 8:06 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 54 min |
| Sep 3, 8:32 PM CDT | Special Weather Statement | BIS | McKenzie | 43 min |
| Sep 3, 8:43 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail, Williams | 62 min |
| Sep 3, 9:06 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie | 54 min |
| Sep 3, 9:29 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, McKenzie | 31 min |
| Sep 3, 9:31 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, McLean, Mountrail | 59 min |
| Sep 3, 9:58 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 62 min |
| Sep 3, 10:24 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 66 min |
| Sep 3, 11:07 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 53 min |
| Sep 3, 11:24 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Sheridan | 66 min |
| Sep 4, 12:02 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Oliver | 58 min |
| Sep 4, 12:16 AM CDT | Severe Thunderstorm Warning | BIS | Sheridan, Wells | 59 min |
| Sep 4, 1:01 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Oliver | 59 min |
| Sep 4, 1:49 AM CDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 41 min |
| Sep 4, 2:01 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh | 59 min |
| Sep 4, 2:43 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 41 min |
| Sep 4, 2:49 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Oliver | 56 min |
| Sep 4, 3:09 AM CDT | Areal Flood Advisory | BIS | Stutsman | 3 hr |
| Sep 4, 3:41 AM CDT | Special Weather Statement | BIS | Kidder | 34 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.